|Acute hiv symptoms - resubmitted form the Fatigue and Anemia Forum.
Sep 23, 2007
Dear doctor Frascino, I was exposed to HIV in Bangkok six weeks ago and starting last week I had sore throat, coated tongue with no fever or other acute HIV symdrom related symptoms. I have started to take PEP medication in Thailand, local substitute for AZT 250 ml and original 3TC 300 ml after aprox. 37 hours which changed to COMBIVIR and Kaletra as prescribed by a local doctor after I returned home 11 days later. At this time (day 11) I had all tests done as a base line and they were all negative Antigen, PCR and Antibody. I have completed the 28 days program last week, however for three days, day 21, 22 and 23 I mixed the pills and I have taken Kaletra and 3TC instead of Kaletra and Combivir . Is the sore throat alone a symptom for acute HIV? Missing the AZT for three days could of led to virus resistance and there fore increasing the chances I have been infected?... Looking forward for your answer, Thank you!!!!
| Response from Dr. Frascino
Your isolated sore throat and coated tongue symptoms are not worrisome for or suggestive of HIV ARS (acute retroviral syndrome). Missing three days of AZT during your PEP treatment is not a significant problem. Your fears are unwarranted. Continue with your post-PEP HIV testing. You've done everything you can to abort a potential HIV infection. Worrying or second guessing potential symptoms won't help, nor will it change the outcome of your tests. Stop worrying. Get your post-PEP HIV tests and, most importantly, learn from your lapse in judgment so you'll never be in this predicament again, OK?
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.